Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Had stress, high BP and headaches. On Norvasc, Blopress and Benicar. Suggestions

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 1259 Questions
had a recent hypertension spike after death of my mother combined with four back to back international business trips where I was keynote speaker. Very stressful. Symptom of headaches, first time ever, BP was as high as 165/100. Had prior history of high BP in early forties. Discontinued at my 50 year old check up as all numbers were excellent.

Went on a four day regiment of Norvasc 20 mg, Blopress 16mg and 40 MG Benicar. Added to the mix 10 MG valium morning and night. BP now back to normal, 120/80. Occasionally lower. Occasionally systolic higher but never above 140.

Whats next for me? PS...Non smoker, physically great shape, workout 5 days a week, less than 4 alcoholic drinks per week.
Posted Fri, 21 Jun 2013 in Hypertension and Heart Disease
Answered by Dr. Sukhvinder Singh 44 minutes later
Dear Sir
Our blood pressures moves up and down, depending upon the level of physical and mental stress. Like, it is lower as we are sleeping but higher when we are exercising. Hence, a higher blood pressure at times of stress is understandable.

I would like you to start life style modifications and if your BP remains near 120/80 mm Hg or so, you can cut down on your medications in consultation with your physician. The life style modifications are daily exercise in consultation with physician, optimal weight (a body mass index of ~ 23), no more than 60ml of whisky in a day, low salt diet, meditation/relaxation techniques and consumption of diet XXXXXXX in fruits, vegetable, low-calorie dairy products and avoiding saturated fats.
Try to measure your blood pressure when you are relaxed and nearly at same time of day. Do not measure it when you are under some kind of stress and at least for 1 hour after taking tea/coffee.
I hope your physician also looked for any end-organ effect of hypertension, like ECG, kidney function tests, X-ray chest, fundus examination etc. These are important in tailoring therapy.
Feel free to discuss further.
Above answer was peer-reviewed by
Follow-up: Had stress, high BP and headaches. On Norvasc, Blopress and Benicar. Suggestions 1 hour later
Thanks for your reply. Had ECG, kidney function test and x-ray during last check up and all okay. However, the constant headaches last two weeks, which now have stopped once BP dropped within normal range concerned me greatly. My BMI is 19, as I live an athletic lifestyle. I think the public speaking events pushed me over the edge. I had one reading of 185/110. But I'm only guessing. I would like to get off the Valium as it makes me feel like a jelly fish (But relieved headaches when Tylenol and Advil could not) but has increases my appetite.

Given that I live in Honduras, with no English speaking doctors, your feedback has been helpful. Lastly, when do you suggest I return to my P-90X workouts. ( WWW.WWWW.WW which is a combination of intense cardio and dumbbell routines.
Thanks and let's stay in touch...
Answered by Dr. Sukhvinder Singh 12 minutes later
Dear Sir
The number of drugs and the amount of dosage you are taking definitely need modification and you can discuss this with your physician as early as next morning. (It would not be prudent for an internet doctor to actually guide you through reducing your drugs.)
A physical examination is required before finally giving you clearance for a work-out. Hopefully you will be able to resume it soon after a clearance from your GP.
Feel free for any other clarifications.
Sukhvinder XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,   ,  
Lab Tests

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor